Alert archive / New Mexico / Wind Advisories in 2012

Wind Advisory 14, NWS El Paso, TX

April 25, 20126 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Apr 25, 2012, 12:42 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 26, 2012, 1:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 12:42 PM MDT (18:42 UTC)
In effect from
Apr 26, 2012, 1:00 PM MDT
Expired
Apr 26, 2012, 9:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4054 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS74 KEPZ 251842
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1242 PM MDT WED APR 25 2012

...STRONG WINDS AND BLOWING DUST THURSDAY AFTERNOON...

.LOW PRESSURE OFF THE PACIFIC AND AN ASSOCIATED TROUGH WILL MOVE
ACROSS ARIZONA AND INTO NORTHERN NEW MEXICO THURSDAY. STRONG WINDS
ALOFT AHEAD OF THAT SYSTEM...AND A DEVELOPING LEE SIDE TROUGH OVER
EASTERN NEW MEXICO...WILL CAUSE STRONG WINDS THURSDAY AFTERNOON AND
EVENING. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH POOR
VISIBILITY...ESPECIALLY IN THE INTERSTATE 10 CORRIDOR BETWEEN LAS
CRUCES AND LORDSBURG. WINDS AND DUST WILL GRADUALLY DIMINISH
DURING THE EVENING.

NMZ404-405-407-410>413-417-TXZ418>420-261200-
/O.NEW.KEPZ.DU.Y.0004.120426T1900Z-120427T0200Z/
/O.NEW.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
1242 PM MDT WED APR 25 2012

...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO
8 PM MDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY. 

* EVENT: STRONG SOUTHWEST WINDS WILL PRODUCE WIDESPREAD AREAS OF
  BLOWING DUST WITH POOR VISIBILITY. 


* TIMING: THURSDAY AFTERNOON AND EVENING. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...POSSIBLE PROPERTY
  DAMAGE...POOR AIR QUALITY. 

* VISIBILITY: WIDESPREAD AREAS WITH LESS THAN A MILE; LOCALLY NEAR
  ZERO IN DUST PRONE AREA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>403-406-408-409-414>416-261200-
/O.NEW.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
CLOVERDALE...HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...
DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
1242 PM MDT WED APR 25 2012

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY. 

* EVENT: STRONG SOUTHWEST WINDS 25 TO 35 MPH WITH WIND GUSTS TO
  AROUND 50 MPH.

* TIMING: EARLY THURSDAY AFTERNOON INTO THURSDAY EVENING.

* IMPACT: HAZARDOUS DRIVING CONDITIONS...POSSIBLE PROPERTY DAMAGE.

* VISIBILITY: LESS THAN A MILE IN MANY AREAS AND LOCALLY NEAR ZERO
  IN DUST PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
495 
WWUS74 KEPZ 261143
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
543 AM MDT THU APR 26 2012

...STRONG WINDS AND BLOWING DUST THIS AFTERNOON...

.A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL MOVE INLAND THIS
MORNING AND INTO CENTRAL AND NORTHERN NEW MEXICO BY THIS
AFTERNOON. STRONG WINDS ALOFT AHEAD OF THAT SYSTEM...AND A
DEVELOPING SURFACE TROUGH OVER EASTERN NEW MEXICO...WILL CAUSE
STRONG SOUTHWEST WINDS TO DEVELOP OVER THE AREA THIS AFTERNOON
AND EVENING. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST
WITH POOR VISIBILITY OF LESS THAN A MILE...ESPECIALLY IN THE
INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. WINDS AND
DUST WILL GRADUALLY DIMINISH DURING THE EVENING.

NMZ402-408-262200-
/O.UPG.KEPZ.WI.Y.0014.120426T1900Z-120427T0200Z/
/O.NEW.KEPZ.HW.W.0007.120426T1900Z-120427T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
543 AM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO
LONGER IN EFFECT. 


* EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO
  AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES
  OF AREA MOUNTAINS. 

* TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO
  THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG
  ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON
  LIGHT OBJECTS WITH LARGE SURFACE AREAS. 

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND
  LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED
  SOIL AND CONSTRUCTION SITES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ404-405-407-410>413-417-TXZ418>420-262200-
/O.EXT.KEPZ.WI.Y.0014.120426T1900Z-120427T0300Z/
/O.CON.KEPZ.DU.Y.0004.120426T1900Z-120427T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
543 AM MDT THU APR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. 

* EVENT: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS TO
  AROUND 50 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES
  OF AREA MOUNTAINS.

* TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO
  THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG
  ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON
  LIGHT OBJECTS WITH LARGE SURFACE AREAS. 

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND
  LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED
  SOIL AND CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401-403-406-409-414>416-262200-
/O.EXT.KEPZ.WI.Y.0014.120426T1900Z-120427T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
UPLANDS OF THE BOOTHEEL-SIERRA COUNTY LAKES-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...CLOVERDALE...TRUTH OR CONSEQUENCES...
DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
543 AM MDT THU APR 26 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS TO
  AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST SLOPES
  OF AREA MOUNTAINS. 

* TIMING: WIND SPEEDS WILL INCREASE BY MID DAY AND CONTINUE INTO
  THE EVENING HOURS BEFORE GRADUALLY DIMINISHING. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS ALONG
  ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...ESPECIALLY ON
  LIGHT OBJECTS WITH LARGE SURFACE AREAS.

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES AND
  LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR DISTURBED
  SOIL AND CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
036 
WWUS74 KEPZ 261955
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
155 PM MDT THU APR 26 2012

...STRONG WINDS AND BLOWING DUST THIS AFTERNOON AND EARLY 
THIS EVENING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS ARIZONA AND
NEW MEXICO THIS AFTERNOON AND TONIGHT WHILE LOW PRESSURE DEEPENS
AT THE SURFACE TO THE EAST. THIS WEATHER PATTERN WILL CAUSE STRONG
SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE
STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST WITH POOR
VISIBILITIES OF LESS THAN A MILE...ESPECIALLY IN THE INTERSTATE
10 CORRIDOR BETWEEN LAS CRUCES AND LORDSBURG. WINDS AND DUST WILL
GRADUALLY DIMINISH LATER THIS EVENING.

NMZ402-408-270300-
/O.CON.KEPZ.HW.W.0007.000000T0000Z-120427T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
155 PM MDT THU APR 26 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS 
  TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST 
  SLOPES OF AREA MOUNTAINS. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS 
  ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...
  ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. 

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS 
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES 
  AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR 
  DISTURBED SOIL AND CONSTRUCTION SITES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ404-405-407-410>413-417-TXZ418>420-270300-
/O.CON.KEPZ.DU.Y.0004.000000T0000Z-120427T0200Z/
/O.CON.KEPZ.WI.Y.0014.000000T0000Z-120427T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
155 PM MDT THU APR 26 2012

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* EVENT: STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS 
  TO AROUND 50 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST 
  SLOPES OF AREA MOUNTAINS. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS 
  ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...
  ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. 

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS 
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES 
  AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR 
  DISTURBED SOIL AND CONSTRUCTION SITES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401-403-406-409-414>416-270300-
/O.CON.KEPZ.WI.Y.0014.000000T0000Z-120427T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
UPLANDS OF THE BOOTHEEL-SIERRA COUNTY LAKES-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...CLOVERDALE...TRUTH OR CONSEQUENCES...
DERRY...SPACEPORT...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
155 PM MDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* EVENT: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS 
  TO AROUND 55 MPH. WINDS WILL BE LOCALLY STRONGER ALONG EAST 
  SLOPES OF AREA MOUNTAINS. 

* IMPACT: HAZARDOUS DRIVING CONDITIONS...DUE TO CROSS WINDS 
  ALONG ROADS AND HIGHWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. STRONG WINDS MAY CAUSE POSSIBLE PROPERTY DAMAGE...
  ESPECIALLY ON LIGHT OBJECTS WITH LARGE SURFACE AREAS. 

* VISIBILITY: MAY BE LESS THAN A MILE IN MANY DUST PRONE AREAS 
  SUCH AS ALONG THE INTERSTATE 10 CORRIDOR BETWEEN LAS CRUCES 
  AND LORDSBURG. VISIBILITIES WILL BE LOCALLY NEAR ZERO NEAR 
  DISTURBED SOIL AND CONSTRUCTION SITES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:57 AM MDT, 8 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 3:57 AM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
357 AM MDT WED APR 25 2012

.SYNOPSIS...
VERY WARM CONDITIONS WILL PERSIST AS HIGH PRESSURE ALOFT MOVES
ACROSS THE REGION. AFTERNOON TEMPERATURES WILL BE NEAR RECORD
LEVELS AGAIN TODAY. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
STATE ON THURSDAY WITH STRONG WINDS AND BLOWING DUST EXPECTED
THROUGH THE DAY. TEMPERATURES WILL BE NEAR RECORD LEVELS FOR
PORTIONS OF THE AREA ON THURSDAY. A DRY WESTERLY FLOW WILL OCCUR
FOR FRIDAY AND SATURDAY COOLER TEMPERATURES EXPECTED. A COLD FRONT
MAY PUSH INTO THE AREA SUNDAY THAT MAY HELP CAUSE ISOLATED SHOWERS
AND THUNDERSTORMS TO DEVELOP OVER EASTERN PORTIONS SUNDAY THROUGH
THROUGH NEXT TUESDAY.

&&

.DISCUSSION...
ANOTHER ROUND OF RECORD AFTERNOON TEMPERATURES IS POSSIBLE TODAY
AS THE RIDGE OF HIGH PRESSURE ALOFT BEGINS TO SHIFT TO THE EAST.
MODEL DATA INDICATES A SLIGHT HINT OF COOLING THAT MAY RESULT IN A
MINOR DROP IN TEMPERATURES BUT THEY SHOULD STILL BE NEAR RECORD
LEVELS THIS AFTERNOON. SKIES WILL START OUT MOSTLY CLEAR BUT
INCREASING HIGH AND MID LEVEL CLOUDINESS WILL BEGIN TO OCCUR AS A
PACIFIC STORM SYSTEM APPROACHES THE STATE.

THE PACIFIC STORM SYSTEM WILL QUICKLY MOVE THROUGH NEW MEXICO ON
THURSDAY. CHANCES FOR PRECIPITATION WITHIN THE FORECAST AREA WILL
REMAIN LIMITED TO THE MOUNTAINS OF THE LOWER GILA REGION WITH
OTHER FORECAST ZONES REMAINING DRY. GRADIENT TIGHTENING ASSOCIATED
WITH THE SYSTEM WILL CAUSE WIND SPEEDS TO INCREASE IN THE WINDY
TO VERY WINDY CATEGORY BY MID DAY. SUSTAINED SOUTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. WINDS WILL BE
STRONGEST ON ALONG THE EASTERN SLOPES OF LOCAL MOUNTAINS. BLOWING
DUST WILL ALSO BE A FACTOR WITH VISIBILITIES REDUCED TO LESS THAN
A MILE IN DUST PRONE AREAS OF THE SOUTHERN DESERTS. ADVISORIES FOR
HIGH WIND SPEEDS AND BLOWING DUST MAY BE NEEDED FOR THURSDAY.

THE SYSTEM WILL MOVE OUT OF THE AREA BY LATE THURSDAY WITH A
WESTERLY FLOW EXPECTED TO OCCUR FOR MUCH OF FRIDAY AND SATURDAY.
SKIES SHOULD BE GENERALLY CLEAR WITH A STEADY LIGHT WESTERLY
BREEZE FOR MOST AREAS. TEMPERATURES WILL BE 6 TO 8 DEGREES COOLER
BEHIND ON FRIDAY AND SATURDAY AS RESULT OF A PACIFIC COOL FRONT
THAT WILL MOVE THROUGH THE AREA LATE THURSDAY.

THE FORECAST FOR SUNDAY THROUGH TUESDAY REMAINS UNCERTAIN. EARLIER
MODEL RUNS INDICATED THAT A STRONG COLD FRONT WOULD PUSH INTO THE
AREA FROM THE EAST...BRINGING WITH IT A SURGE OF GULF MOISTURE AND
THE POSSIBILITY OF THUNDERSTORMS FOR AREAS EAST OF THE RIO GRANDE.
HOWEVER...LATEST MODEL RUNS HAVE BACKED OFF ON BOTH THE FRONT ON
SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY.
WHILE I HAVE TRENDED PRECIP POTENTIAL DOWNWARD SOMEWHAT...WILL
LEAVE MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
SUNDAY THROUGH NEXT TUESDAY IN CASE THE MODELS REVERT BACK TO THE
PREVIOUS SCENARIO. TEMPERATURES ARE EXPECTED TO BE NEAR TO A FEW
DEGREES ABOVE NORMAL DURING THE WEEKEND AND FIRST PART OF NEXT
WEEK.

&&

.AVIATION...VALID 25/12Z-26/12Z...
VFR CONDS THRU PD. WINDS GENERALLY FROM THE WEST AT 11 TO 16 KTS
WITH LOCAL GUSTS THIS AFTERNOON. INCREASING CLOUDINESS WILL OCCUR
FROM THE WEST THIS AFTERNOON AND TONIGHT BUT WILL BE MAINLY HIGH
CLOUDS ABOVE 20KFT.

&&

.FIRE WEATHER...
AN UPPER LEVEL RIDGE WILL SHIFT MORE TO THE EAST TODAY. VERY WARM
AND DRY CONDITIONS ARE EXPECTED WITH HUMIDITY VALUES EXPECTED TO
BE IN THE SINGLE DIGITS. SOUTHWEST WINDS WILL INCREASE AGAIN THIS
AFTERNOON BUT WILL REMAIN BELOW CRITICAL THRESHOLDS TODAY. A
PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE ON THURSDAY. THIS
SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
GILA REGION AND STRONG WINDS AND BLOWING PRETTY MUCH EVERYWHERE ON
THURSDAY. SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL OCCUR. HUMIDITY VALUES WILL ALSO BE VERY LOW
WITH RED FLAG CONDITIONS ANTICIPATED FOR THURSDAY AFTERNOON AND
EARLY EVENING. WESTERLY WINDS WILL WEAKEN FOR FRIDAY AND THE
WEEKEND AND ARE EXPECTED TO STAY BELOW RED FLAG CRITERIA. DRY
CONDITIONS WITH SLIGHTLY COOLER TEMPERATURES WILL PERSIST WITH
CONTINUED LOW HUMIDITY VALUES IN THE AFTERNOON AND MODEST
OVERNIGHT RECOVERIES EXPECTED THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 95  72  94  64  88 /   0   0   0   0   0
SIERRA BLANCA           92  64  90  60  90 /   0   0   0   0   0
LAS CRUCES              90  59  91  53  84 /   0   0   0   0   0
ALAMOGORDO              92  62  92  56  83 /   0   0  10  10   0
CLOUDCROFT              73  49  69  37  71 /   0   0  10  10   0
TRUTH OR CONSEQUENCES   89  61  91  56  82 /   0   0  10   0   0
SILVER CITY             79  58  73  47  75 /   0   0  10   0   0
DEMING                  90  57  89  49  83 /   0   0   0   0   0
LORDSBURG               88  55  92  45  84 /   0   0  10   0   0
WEST EL PASO METRO      92  71  93  63  90 /   0   0   0   0   0
DELL CITY               94  55  92  50  89 /   0   0   0   0   0
FORT HANCOCK            95  63  96  61  91 /   0   0   0   0   0
LOMA LINDA              90  64  85  55  87 /   0   0   0   0   0
FABENS                  95  64  94  62  94 /   0   0   0   0   0
SANTA TERESA            92  62  91  53  88 /   0   0   0   0   0
WHITE SANDS HQ          91  65  92  58  86 /   0   0   0   0   0
JORNADA RANGE           90  49  92  43  85 /   0   0   0   0   0
HATCH                   88  53  87  46  81 /   0   0  10   0   0
COLUMBUS                89  60  88  48  86 /   0   0   0   0   0
OROGRANDE               94  64  94  55  90 /   0   0   0   0   0
MAYHILL                 80  51  77  44  76 /   0   0  10  10   0
MESCALERO               79  48  77  39  77 /   0   0  10  10   0
TIMBERON                80  47  79  38  75 /   0   0  10  10   0
WINSTON                 80  51  76  41  77 /   0   0  10   0   0
HILLSBORO               83  58  80  48  81 /   0   0  10   0   0
SPACEPORT               88  58  87  53  84 /   0   0  10   0   0
LAKE ROBERTS            88  46  80  38  80 /   0   0  10   0   0
HURLEY                  82  49  85  42  76 /   0   0  10   0   0
CLIFF                   91  55  82  44  84 /   0   0  10  10   0
MULE CREEK              81  55  73  45  76 /   0   0  20  10   0
FAYWOOD                 85  50  84  42  81 /   0   0  10   0   0
ANIMAS                  88  54  87  44  84 /   0   0  10   0   0
HACHITA                 91  53  90  44  88 /   0   0   0   0   0
ANTELOPE WELLS          92  60  89  48  88 /   0   0   0   0   0
CLOVERDALE              85  57  81  45  87 /   0   0  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ111>113.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 25, 5:52 AM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
552 AM MDT WED APR 25 2012

NMZ401>417-TXZ418>424-261200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
552 AM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEAR RECORD
TEMPERATURES WILL OCCUR THIS AFTERNOON FOR MOST AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE ON THURSDAY. AS
IT DOES IT WILL GENERATE STRONG SOUTHWEST WINDS ACROSS THE AREA BY
MID DAY THROUGH EARLY EVENING. WINDS SPEEDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH WILL BE POSSIBLE. IN ADDITION...AREAS OF
BLOWING DUST MAY OCCUR WITH VISIBILITIES REDUCED TO LESS THAN A
MILE IN SOME DUST PRONE AREAS. THERE WILL ALSO BE A SLIGHT CHANCE
OF THUNDERSTORMS FOR THE MOUNTAINS OF THE LOWER GILA REGION DURING
THE DAY ON THURSDAY. CONDITIONS WILL BE FAIRLY BENIGN ON FRIDAY
AND SATURDAY. THERE IS A SLIGHT POSSIBILITY OF THUNDERSTORMS FOR
AREAS EAST OF THE RIO GRANDE SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:47 PM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more9 hr
Apr 25, 7:14 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more38 hr
Apr 25, 12:42 PM MDTBlowing Dust AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero31 hr

Nearby

Wind Advisories in New Mexico, 2012Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.